NOTE: You can click the Doctor’s picture to know more about them


Question Asked:

"good morning doctor,what could be the cause of whitish substance appearing on the tongue for years?it is usually painless and goes off when i brush but to reappear again later any prescription?"

Tags:
    User Avatar
    A 36 years year old male asked:
    9 months ago
    good morning doctor,what could be the cause of whitish substance appearing on the tongue for years?it is usually painless and goes off when i brush but to reappear again later any prescription?
    Dr. Femi O answered:
    9 months ago
    hello,i cant appreciate the whitish substance from the picture you sent but a possible cause is candidiasis.okay,for how long have you been experiencing it?do you have any problem with swallowing?do you have any other complaints?
    Doctors avatar
    User Avatar
    A 36 years year old male asked:
    9 months ago
    no problem at all with swallowing just this whitish substance for over 16 years now
    Dr. Femi O answered:
    9 months ago
    hello,welcome back.i will advice you do a retroviral test so that we can rule out HIV.i am not saying thats the problem,but its one of the causes.
    Doctors avatar
    User Avatar
    A 36 years year old male asked:
    9 months ago
    what other causes? i am asthmatic and aside test what other sign should one what out for cause i am so scared now to go for test
    Dr. Femi O answered:
    9 months ago
    hello,possible causes oral thrush(the whitish substance onn tongue) are if you :have HIV, AIDS, diabetes, or anemia. have an illness that causes dry mouth. take antibiotics or corticosteroids. use chemotherapy, radiation, or drugs to treat cancer. wear dentures. smoke cigarettes. recently had an organ transplant.
    Doctors avatar
    User Avatar
    A 36 years year old male asked:
    9 months ago
    can you recommend any medication for me for i ve not taken this serious before now.no pain and it does not inconvenince me in any way but i am worried now
    Dr. Femi O answered:
    9 months ago
    hello,if i give you drugs for the fungi causing the oral thrush,the background cause still has to be taken care of.Oral Nystatin is okay for it.but please go for review.dont be afraid to go for tests.you will be well counselled before testing and also after testing.
    Doctors avatar

Put your Doctor in your pocket

Stay healthy on the go. Get health advice from over 750 doctors, daily health tips, personal menstrual cycle planner etc, all from the comfort of your mobile phone.

Screenshots of the app